MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 12CM IQ SERRATED LARGE; INSTRUMENT, ULTRASONIC SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO 12CM IQ SERRATED LARGE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number 550025S316
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 03/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Device discarded by customer.
 
Event or Problem Description
It was reported that during a surgical procedure there was no malfunction reported with the product used.It was further reported that the patients artery was cut resulting in a patient arterial bleed.It was also reported that the surgeon was able to recover and stabilize the bleed and the procedure was completed successfully.
 
Additional Manufacturer Narrative
H6; the sonopet iq tip reported involved in this event was not returned for evaluation.As a result no further testing of the product involved was possible.Although the device was not available information provided relating to the event concluded that this adverse event is attributed to a use error where the surgeon believed that the device would not damage the pca(posterior cerebral artery) if they came in contact with the structure even while ultrasonic power was active.H6: the quality investigation is complete.H3 other text : device discarded by customer.
 
Event or Problem Description

Brand Name
12CM IQ SERRATED LARGE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key9950127
Report Number0001811755-2020-00901
Device Sequence Number11342829
Product Code LFL
UDI-Device Identifier37613327422420
UDI-Public37613327422420
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K190070
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number550025S316
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/31/2020
Supplement Date Received by Manufacturer05/29/2020
Initial Report FDA Received Date04/10/2020
Supplement Report FDA Received Date06/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;